Alert archive / California / High Wind Watches in 2021

High Wind Watch 3, NWS Hanford, CA

October 8, 20217 counties in California

NWS Hanford, CA issued this high wind watch at Oct 8, 2021, 1:35 PM PDT for 7 counties in California. It took effect at Oct 11, 2021, 8:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 8, 2021, 1:35 PM PDT (20:35 UTC)
In effect from
Oct 11, 2021, 8:00 AM PDT
Expired
Oct 10, 2021, 1:15 PM PDT
In force
Issued by
NWS Hanford, CA

Counties Fresno County, CA, Kern County, CA, Kings County, CA, Madera County, CA, Mariposa County, CA, Merced County, CA, Tulare County, CA

The radar

The San Joaquin Valley radar (KHNX), 35 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 8.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2021-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2021-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

672 
WWUS76 KHNX 082035
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
135 PM PDT Fri Oct 8 2021

CAZ338-090445-
/O.NEW.KHNX.WI.Y.0043.211008T2100Z-211009T0600Z/
/O.NEW.KHNX.HW.A.0003.211011T1200Z-211012T0600Z/
Mojave Desert Slopes-
Including the city of Mojave
135 PM PDT Fri Oct 8 2021

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

* WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts
  up to 50 mph expected. For the High Wind Watch, west winds 25 to
  40 mph with gusts up to 60 mph possible.

* WHERE...Mojave Desert Slopes.

* WHEN...For the Wind Advisory, until 11 PM PDT this evening. 
  For the High Wind Watch, from late Sunday night through Monday 
  evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CAZ300>316-331>337-339-090445-
/O.NEW.KHNX.HW.A.0003.211011T1200Z-211012T0600Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-West Side Mountains South of 198-
Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford -
Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista-
Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-South End of the Upper Sierra-
Kern River Valley-Piute Walker Basin-Tehachapi-Grapevine-
Frazier Mountain Communities-Indian Wells Valley-Mojave Desert-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, 
Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, 
Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, 
McKittrick, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, 
Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, 
Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, 
Johnsondale, Lake Isabella, Kernville, Tehachapi, Grapevine, 
Lebec, Frazier Park, Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, and Edwards AFB
135 PM PDT Fri Oct 8 2021

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph 
  possible.

* WHERE...Portions of central California.

* WHEN...From late Sunday night through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MV
6 follow-up statements
963 
WWUS76 KHNX 090425
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
925 PM PDT Fri Oct 8 2021

CAZ338-091230-
/O.CAN.KHNX.WI.Y.0043.000000T0000Z-211009T0600Z/
/O.CON.KHNX.HW.A.0003.211011T1200Z-211012T0600Z/
Mojave Desert Slopes-
Including the city of Mojave
925 PM PDT Fri Oct 8 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING...
...WIND ADVISORY IS CANCELLED...

* WHAT...West winds 25 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Mojave Desert Slopes.

* WHEN...From late Sunday night through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CAZ300>316-331>337-339-091230-
/O.CON.KHNX.HW.A.0003.211011T1200Z-211012T0600Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-West Side Mountains South of 198-
Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford -
Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista-
Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-South End of the Upper Sierra-
Kern River Valley-Piute Walker Basin-Tehachapi-Grapevine-
Frazier Mountain Communities-Indian Wells Valley-Mojave Desert-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, 
Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, 
Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, 
McKittrick, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, 
Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, 
Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, 
Johnsondale, Lake Isabella, Kernville, Tehachapi, Grapevine, 
Lebec, Frazier Park, Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, and Edwards AFB
925 PM PDT Fri Oct 8 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph 
  possible.

* WHERE...Portions of central California.

* WHEN...From late Sunday night through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

JDB
078 
WWUS76 KHNX 091223
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
523 AM PDT Sat Oct 9 2021

CAZ300>316-331>339-092100-
/O.CON.KHNX.HW.A.0003.211011T1200Z-211012T0600Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-West Side Mountains South of 198-
Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford -
Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista-
Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-South End of the Upper Sierra-
Kern River Valley-Piute Walker Basin-Tehachapi-Grapevine-
Frazier Mountain Communities-Indian Wells Valley-
Mojave Desert Slopes-Mojave Desert-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, 
Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, 
Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, 
McKittrick, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, 
Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, 
Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, 
Johnsondale, Lake Isabella, Kernville, Tehachapi, Grapevine, 
Lebec, Frazier Park, Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
523 AM PDT Sat Oct 9 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of Central California.

* WHEN...From late Sunday night through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Molina
832 
WWUS76 KHNX 092101
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
201 PM PDT Sat Oct 9 2021

CAZ300>316-331>339-101015-
/O.EXT.KHNX.HW.A.0003.211011T1500Z-211012T0600Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-West Side Mountains South of 198-
Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford -
Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista-
Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-South End of the Upper Sierra-
Kern River Valley-Piute Walker Basin-Tehachapi-Grapevine-
Frazier Mountain Communities-Indian Wells Valley-
Mojave Desert Slopes-Mojave Desert-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, 
Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, 
Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, 
McKittrick, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, 
Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, 
Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, 
Johnsondale, Lake Isabella, Kernville, Tehachapi, Grapevine, 
Lebec, Frazier Park, Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
201 PM PDT Sat Oct 9 2021

...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of central California.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles. Fire can spread
  quickly. Any fires that develop can spread rapidly in strong
  winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds. Outdoor burning is not
recommended.

&&

$$
160 
WWUS76 KHNX 101005
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
305 AM PDT Sun Oct 10 2021

CAZ300>316-331>339-101815-
/O.CON.KHNX.HW.A.0003.211011T1500Z-211012T0600Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-West Side Mountains South of 198-
Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford -
Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista-
Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-South End of the Upper Sierra-
Kern River Valley-Piute Walker Basin-Tehachapi-Grapevine-
Frazier Mountain Communities-Indian Wells Valley-
Mojave Desert Slopes-Mojave Desert-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, 
Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, 
Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, 
McKittrick, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, 
Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, 
Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, 
Johnsondale, Lake Isabella, Kernville, Tehachapi, Grapevine, 
Lebec, Frazier Park, Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
305 AM PDT Sun Oct 10 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of central California.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. Fire can 
  spread quickly. Any fires that develop can spread rapidly in 
  strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds. Outdoor burning is not
recommended.

&&

$$

Molina
623 
WWUS76 KHNX 101231
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
531 AM PDT Sun Oct 10 2021

CAZ300>316-334-336-102045-
/O.UPG.KHNX.HW.A.0003.211011T1500Z-211012T0600Z/
/O.NEW.KHNX.WI.Y.0044.211011T1500Z-211012T0600Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-West Side Mountains South of 198-
Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford -
Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista-
Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-Tehachapi-
Frazier Mountain Communities-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, 
Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, 
Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, 
McKittrick, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, 
Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, 
Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, 
Tehachapi, and Frazier Park
531 AM PDT Sun Oct 10 2021

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central California including the West Side
  Hills and San Joaquin Valley.

* WHEN...From 8 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Power outages are possible. Travel could be difficult,
  especially for high profile vehicles. Fire can spread quickly.
  Any fires that develop can spread rapidly in gusty winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ331>333-335-337>339-102045-
/O.CON.KHNX.HW.A.0003.211011T1500Z-211012T0600Z/
South End of the Upper Sierra-Kern River Valley-
Piute Walker Basin-Grapevine-Indian Wells Valley-
Mojave Desert Slopes-Mojave Desert-
Including the cities of Johnsondale, Lake Isabella, Kernville, 
Grapevine, Lebec, Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
531 AM PDT Sun Oct 10 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph 
  possible.

* WHERE...Portions of Central California including the South end 
  of the Sierra Nevada and the Kern County Mountains. As well as 
  the Kern County Deserts.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. Fire can 
  spread quickly. Any fires that develop can spread rapidly in 
  strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds. Outdoor burning is not
recommended.

&&

$$

Molina
681 
WWUS76 KHNX 102015
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
115 PM PDT Sun Oct 10 2021

CAZ334-336-110430-
/O.UPG.KHNX.WI.Y.0044.211011T1500Z-211012T0600Z/
/O.NEW.KHNX.HW.W.0008.211011T1500Z-211012T0600Z/
Tehachapi-Frazier Mountain Communities-
Including the cities of Tehachapi and Frazier Park
115 PM PDT Sun Oct 10 2021

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Tehachapi and Frazier Mountain Communities.

* WHEN...From 8 AM to 11 PM PDT Monday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles. Any fires that develop can
  spread rapidly in strong winds.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive. Outdoor burning is not recommended. 

&&

$$

CAZ331>333-335-337>339-110430-
/O.UPG.KHNX.HW.A.0003.211011T1500Z-211012T0600Z/
/O.NEW.KHNX.HW.W.0008.211011T1500Z-211012T0600Z/
South End of the Upper Sierra-Kern River Valley-
Piute Walker Basin-Grapevine-Indian Wells Valley-
Mojave Desert Slopes-Mojave Desert-
Including the cities of Johnsondale, Lake Isabella, Kernville, 
Grapevine, Lebec, Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
115 PM PDT Sun Oct 10 2021

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of Central California including the South end 
  of the Sierra Nevada and the Kern County Mountains. As well as 
  the Kern County Deserts.

* WHEN...From 8 AM to 11 PM PDT Monday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles. Any fires that develop can
  spread rapidly in strong winds.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive. Outdoor burning is not recommended.


&&

$$

CAZ300>316-110430-
/O.CON.KHNX.WI.Y.0044.211011T1500Z-211012T0600Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-West Side Mountains South of 198-
Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford -
Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista-
Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, 
Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, 
Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, 
McKittrick, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, 
Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, 
Porterville, Taft, Bakersfield, Richgrove, Lamont, and Arvin
115 PM PDT Sun Oct 10 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT
MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central California including the West Side
  Hills and San Joaquin Valley.

* WHEN...From 8 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Power outages are possible. Travel could be difficult,
  especially for high profile vehicles. Fire can spread quickly.
  Any fires that develop can spread rapidly in gusty winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind watch went out at Oct 8, 4:35 AM PDT, 9 hours earlier.

Area forecast discussion, Oct 8, 4:35 AM PDT, 9 hours before
Area Forecast Discussion
National Weather Service Hanford CA
435 AM PDT Fri Oct 8 2021

.SYNOPSIS...A Pacific storm system will bring much cooler
temperatures and a chance of mainly light precipitation today. We
will see unsettled weather continue across the Sierra Nevada on
Saturday and again on Monday as a pair of cold weather systems
drop southward through the Great Basin. Gusty north to northwest
winds are expected on Monday and Tuesday.

&&

.DISCUSSION...
Light to moderate shower activity is increasing across the central
California interior, tracking northeastward, as a Pacific cold
frontal system continues to drop south through the region. HRRR
indicates continued increase in coverage and intensity during the
next few hours, with increasing instability sufficient for a few
thunderstorms, mainly over the Sierra north of Fresno County but
still a few strikes possible further south. Blended model guidance
QPF shows just a few hundredths of an inch in the SJ Valley and up
to 1/4 inch in the foothills. Higher Sierra elevations can see
around 1/2 inch, with snow accumulating above around 7000 ft. Snow
amounts in the Yosemite vicinity are expected to total around 3-6
inches and a Winter Weather Advisory is in effect there through 5
PM this afternoon. This passing system will bring some gusty winds
across the mountain and desert areas, but high res model data
keeps gusts just below advisory levels. Another noticeable affect
of the passing front today will be significantly cooler
temperatures, with highs this afternoon around 14-18 degrees below
normal.

An additional impulse dropping through the trough will maintain
cool northerly flow over our area Saturday, then warming slightly
to around 10 degrees below normal on Sunday as weak ridging sets
up overhead. Another approaching trough is progged to drop through
the region early next week. This inside slider type system will
bring lesser precipitation amounts over the Sierra zones Monday
into early Tuesday, but more significantly will bring increased
winds as onshore surface pressure gradients increase to around 17
mb.

The 2nd half of next week will see dry and warming conditions
under weak ridging, but afternoon highs are still expected to
remain below seasonal averages. By Friday, there is only around a
30 percent chance that high temperatures will reach or exceed
normal highs.

&&

.AVIATION...Increasing areas of MVFR conditions and local
mountain obscuring IFR in developing showers and isolated
thunderstorms over the Sierra Nevada through 00Z Sat. Mountain
obscuring IFR visibilities due to smoke and haze will continue
near active wildfires. MVFR ceilings in showers in the San Joaquin
Valley, including the TAF sites, through 22Z Friday. Otherwise,
VFR conditions will prevail over the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Friday October 8 2021... Unhealthy for sensitive groups in
Sequoia National Park and Forest.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 5 PM PDT this afternoon for CAZ323.

&&

public...JEB
aviation....JEB

weather.gov/hanford

In the hours before

Local storm report, Oct 8, 7:59 AM PDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
759 AM PDT FRI OCT 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     HEAVY RAIN       3 ESE CLOVIS            36.81N 119.65W
10/08/2021  E0.60 INCH       FRESNO             CA   TRAINED SPOTTER

            RAINING SINCE 6 AM PDT; REPORTED PONDING ON
            NEARBY ROADWAYS IN CLOVIS.

&&

BSO

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 1:35 PM PDTWind AdvisoryHNXKern8 hr

Nearby

High Wind Watches in California, 2021Every high wind watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.